Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 201, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Oct 6, 2014, 3:45 AM CDT for Howard County, Arkansas. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 6, 2014, 3:45 AM CDT (08:45 UTC)
- Expired
- Oct 6, 2014, 4:15 AM CDT
- In force
- 30 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Howard County, AR
The radar
The Western Arkansas radar (KSRX), 136 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 6, 3:45 AM CDT | HAIL 1 | 2 Se Dierks, AR | |
| Oct 6, 3:50 AM CDT | HAIL 1 | Center Point, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 8.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2016 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
364
WUUS54 KSHV 060845
SVRSHV
ARC061-060915-
/O.NEW.KSHV.SV.W.0201.141006T0845Z-141006T0915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
345 AM CDT MON OCT 6 2014
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HOWARD COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF DIERKS...
* UNTIL 415 AM CDT
* AT 342 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CENTER POINT...OR NEAR DIERKS...AND MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CORINTH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
HAIL UP TO NICKEL SIZE IN DIAMETER HAS BEEN REPORTED NEAR DIERKS
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3419 9382 3418 9381 3402 9381 3397 9400
3414 9407 3420 9390 3419 9388
TIME...MOT...LOC 0844Z 252DEG 40KT 3409 9393
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 3:42 AM CDT, 3 minutes earlier.
Area forecast discussion, Oct 6, 3:42 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 342 AM CDT MON OCT 6 2014 .DISCUSSION... WILL BE BRIEF THIS MORNING AS STRONG CONVECTION ENTERING OUR CWA AND THE LATENESS OF THE OPERATIONAL 00Z ECMWF WILL NOT ALLOW FOR A LENGTHY DISCUSSION. MID LEVEL DISTURBANCE IN NORTHWEST FLOW ALONG WITH STEEP MID LEVEL LAPSE RATES AND A 45KT LOW LEVEL JET IS HELPING TO FEED THIS STRONG TO SOMETIMES SEVERE CONVECTION ACROSS THE MIDDLE RED RIVER VALLEY OF S OK/SW AR INTO N TX ATTM. THREW OUT THE 00Z NAM OUTPUT AS IT HAS A POOR HANDLING OF CURRENT CONVECTION. TODAY'S POP WAS BASED ON THE HRRR/GFS/ECMWF/CMC OUTPUT WHICH WARRANTS HIGH CHANCE POPS ACROSS A GOOD PORTION OF OUR REGION TODAY. SPC HAS PLACED MUCH OF OUR REGION IN A SLIGHT RISK OF SEVERE CONVECTION TODAY AND WHILE THIS IS WARRANTED...DO NOT BELIEVE WE WILL SEE WIDESPREAD SEVERE CONVECTION WITH THIS COMPLEX. HOWEVER...ISOLATED LARGE HAIL AND SVR WIND GUSTS CANNOT BE RULED OUT. IF THE HRRR MODEL PANS OUT...THIS COMPLEX OF STORMS SHOULD SWING THROUGH OUR ENTIRE CWA TODAY BUT REDEVELOPMENT DURING THE AFTERNOON HOURS WILL DEPEND GREATLY ON ANY REMNANT OUTFLOW LEFT BEHIND FROM THE MORNING CONVECTION AND THE DEGREE OF AFTERNOON HEATING WE ARE ABLE TO SEE. KEPT CHANCE POPS FOR THE AFTERNOON AS A RESULT. KEPT CHANCE POPS FOR OUR NORTHERN MOST ZONES OVERNIGHT AS PROGS SUGGEST THAT WE COULD SEE A REPEAT PERFORMANCE OVERNIGHT BUT AGAIN...THIS WILL BE HIGHLY DEPENDENT ON JUST HOW FAR SOUTH A WEAK BOUNDARY CAN REMAIN ACROSS OUR NORTHERN ZONES TONIGHT. LOW POPS TUESDAY THROUGH THURSDAY AS UPPER RIDGING WILL BEGIN TO BUILD FROM THE SOUTHWEST BUT MOISTURE WILL BE PLENTIFUL AND ANY CONVECTION WILL BE TIED TO AFTERNOON HEATING. FOR LATE WEEK INTO THE WEEKEND...MEDIUM RANGE PROGS REMAIN IN POOR AGREEMENT CONCERNING TIMING OF OUR NEXT RAIN CHANCES. THE 00Z GFS REMAINS THE FAST OUTLIER SO HAVE TRENDED TEMPS/POPS TO THE 00Z ECMWF/CMC RUNS WHICH POINT TO A SLOWER TROUGH EJECTION FROM THE WEST AND SLOWER FRONTAL MOVEMENT INTO OUR REGION. THIS RESULT IN A WET WEEKEND FOR MUCH OF THE AREA. PRELIMS TO FOLLOW...13. && .PRELIMINARY POINT TEMPS/POPS... SHV 85 69 91 70 91 / 50 20 20 10 10 MLU 84 66 90 67 91 / 50 30 20 10 20 DEQ 82 63 89 65 88 / 40 40 20 10 10 TXK 84 67 90 69 88 / 50 40 20 10 10 ELD 83 64 88 66 88 / 50 40 20 10 10 TYR 85 70 91 71 91 / 50 20 10 10 10 GGG 85 70 91 69 91 / 50 20 10 10 10 LFK 87 69 92 70 91 / 40 20 10 10 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13
Hazardous weather outlook, Oct 5, 11:22 AM CDT, 16 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1122 AM CDT SUN OCT 5 2014 ARZ050-051-059>061-070>072-LAZ001>003-010-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165-166-061100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-CADDO-BOSSIER-WEBSTER-DE SOTO-MCCURTAIN-RED RIVER-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE- 1122 AM CDT SUN OCT 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A WEAK UPPER LEVEL DISTURBANCE WILL MOVE TOWARDS THE REGION LATE TONIGHT. WILL MOISTURE RETURN WILL BE WEAK AT BEST AHEAD OF THIS SYSTEM...STEEP TEMPERATURE CHANGES ALOFT COULD RESULT IN THE DEVELOPMENT OF A FEW ELEVATED THUNDERSTORMS...SOME OF WHICH WOULD HAVE THE POTENTIAL TO PRODUCE SMALL HAIL. THE MOST LIKELY REGION TO SEE THIS WOULD BE THE NORTHERN HALF OF NORTHEAST TEXAS... SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND EXTREME NORTHWEST LOUISIANA LATE TONIGHT INTO THE PREDAWN HOURS MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SMALL THUNDERSTORM CHANCES WILL BE POSSIBLE ACROSS THE REGION DURING THE DAY MONDAY ENDING MONDAY NIGHT AS A WEAK UPPER LEVEL STORM SYSTEM MOVES THROUGH THE REGION. SLIGHT CHANCES FOR THUNDERSTORMS WILL RETURN TO THE FORECAST FOR LATE WEDNESDAY THROUGH THE END OF THE WORK WEEK WITH HIGHER THUNDERSTORMS CHANCES POSSIBLE FOR NEXT WEEKEND AS ANOTHER UPPER UPPER LEVEL DISTURBANCE APPROACHES THE REGION FROM THE WEST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS SHOULD NOT BE NEEDED THROUGH TONIGHT. ARZ073-LAZ004>006-011>014-017>022-TXZ167-061100- UNION AR-CLAIBORNE-LINCOLN-UNION LA-RED RIVER-BIENVILLE-JACKSON- OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- SABINE TX- 1122 AM CDT SUN OCT 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SMALL THUNDERSTORM CHANCES WILL BE POSSIBLE ACROSS THE REGION DURING THE DAY MONDAY ENDING MONDAY NIGHT AS A WEAK UPPER LEVEL STORM SYSTEM MOVES THROUGH THE REGION. SLIGHT CHANCES FOR THUNDERSTORMS WILL RETURN TO THE FORECAST FOR LATE WEDNESDAY THROUGH THE END OF THE WORK WEEK WITH HIGHER THUNDERSTORMS CHANCES POSSIBLE FOR NEXT WEEKEND AS ANOTHER UPPER UPPER LEVEL DISTURBANCE APPROACHES THE REGION FROM THE WEST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS SHOULD NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Oct 6, 3:13 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
313 AM CDT MON OCT 6 2014
ARZ051-060845-
HOWARD-
313 AM CDT MON OCT 6 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 345 AM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHWEST ARKANSAS...
HOWARD...
INCLUDING THE FOLLOWING LOCATIONS...
ATHENS AND UMPIRE...
AT 313 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR ATHENS...OR NEAR UMPIRE...MOVING
EAST AT 35 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
19Special weather statement, Oct 6, 3:22 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
322 AM CDT MON OCT 6 2014
ARZ050-051-060900-
HOWARD-SEVIER-
322 AM CDT MON OCT 6 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 400 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
HOWARD AND SEVIER...
INCLUDING THE FOLLOWING LOCATIONS...
DIERKS...
AT 320 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF UMPIRE...MOVING
EAST AT 40 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
19Special weather statement, Oct 6, 3:39 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
339 AM CDT MON OCT 6 2014
ARZ051-060915-
HOWARD-
339 AM CDT MON OCT 6 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 415 AM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHWEST ARKANSAS...
HOWARD...
INCLUDING THE FOLLOWING LOCATIONS...
CENTER POINT AND CORINTH...
AT 339 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR CENTER POINT...OR 5 MILES SOUTH
OF DIERKS...MOVING EAST AT 40 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
19Local storm report, Oct 6, 3:45 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
345 AM CDT MON OCT 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM HAIL 1 S DIERKS 34.11N 94.02W
10/06/2014 E0.88 INCH HOWARD AR LAW ENFORCEMENT
DIME TO NICKEL SIZE HAIL REPORTED JUST SOUTH OF DIERKS.
&&
EVENT NUMBER SHV1400584
13Nearby
Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.